In Australia benadryl is on the supermarket shelves. I asked the question because its a question that wouldnt come up in the doctores surgery because you dont need a prescription for it. Im reducing in methadone plus im getting hot flushes insomnia and mood swings so i wanted to know if the methadone masks menopause symptoms. I received one comment treating me like i was stupid followed by a stream of "lets meet up for coffee" comments. Im disappointed in my Dc family who obviously have no respect for me or couldnt be bothered taking me seriously. Thankyou though to sweet lemon who took the time to think about my question n responded in a helpful kind nature. I really needed this site, now i just feel dumped on.
5 Oct 2011
Dear Me-skins, yes and the liquid Benadryl should be fine, since you can't get the tablets. My computer is ... sick... and it has been hard to answer stuff on my phone, but thought i would at least try. Even though methadone is like suboxone in that it is a long acting opiate replacement, yes, it would mask or make you seem to feel menopause symptoms less. The name of the blood test you would need to see if you are in peri-menopause or menopause is a FSH test, fsh stands for follicle stimulating hormone, or they could also test the luetenizing hormones also. I am ready to strangle my computer, if i can find out where its throat is, i might. How is Neddie Flanders? Love spartica
5 Oct 2011
I've been wondering about your dilemma for a while now.
Is there any way that your reduction in Methadone could be causing the mood swings and hot flashes? Are you experiencing profuse perspiration as well?
IF you are, it sounds like WD to me, but I am no expert!! The only thing I know about (trulthfully) is cold turkey WD, I'm good at that. But when it comes to the 'done, I don't know jack!!
I would think Benadryl (whether it be syrup or tabs) would help with sleep though, it sure helped me when I went cold turkey.
Also, there is a BP med called Clonidine (hope I spelled it right) that can help stop hot flashes and even pain from WD. It, however, can lower BP, so one must be very careful on clonidine!!
We need to keep the coffee chit chat to the less serious questions, so I do apologize for that, even though I was not a party to it on your Q, I do get into the social aspect of this site at times.
Stay with us skins and yes Spartacus is the shiznit!! Although if you call her Czarina Cougar, she really LOVES that!!!
5 Oct 2011
Skins, I am very sorry you are having troubles. Yes, Benadryl can be bought OTC in the US also, & I personally have used it for a sleep aid for many years.I don't understand why you feel dumped on myself. Laurie gave you the info you asked for in your preveiousl question about benadryl syrup, & whether methadone can mask menopause symptoms or not of which I agree on it cannot. I took Methadone 150mg for 10 years & reduced myself to 10 mg to go back to vicodin as I couldn't stand how sleepy methadone made me. I had a hysterectomy at the age of 22 & went thru menopause at that age so I do know what I am speaking of. Methadone did not give me any menopause symtoms at any dose.
Yes, there are a few of us that have become friends on the site that seems to run into each other very frequently, & tease about having coffee together as we all seem to be on so early each day & at the same time.It is our intent to let each other know we are here for each other if the need arises.Altho I suspect it would be a benadryl snack for you about the time we are all on here in the US. No offense was intended, & I hope you can forgieve me & the others if you were offended. We have been having a problem of sorts also on the site with a "poser" that the site managers are tracking. He/She is making very racial & rude remarks. Our little coffee chat is another way to let that person know they have no effect on the groups as a whole or any one individual. Please accept my apology, & good luck in your endeavor to reduce your methadone. You probably would have to see a physician for hormone replacement for the menopause symptoms or just learn to deal with them. They don't last forever. I hope this has patched things up a bit, & given you an understanding of why & what has been going on around here. If you were on here daily you would not have missed all the action. We are all thankful for each & everyones input. Sometimes howdy in anothers question is just that! To let others know you are ok & are out there for them. I wish you a very fine day (evening?) or whatever it is there now. I do hope you will consider staying with the site, & we will try to be more respectful of your questions. Good luck & best wishes...
5 Oct 2011
I'm sorry i didnt answer either of your qs,but i know little about methadone or benadryl. I am going throough hot flushes/mood swings and irritability/insomnia at the moment and have done for the past few weeks,but i was given a hormone injection to put me into menopause becoz i sufffer with endometriosis,so i am at the end of menopausal symptoms at present,i've another week on the injection,then i will be thrown out of menopause again(very complicated)i know this has nothing to do with your q,but just wanted to let you know i am experiencing same symptoms as you,but again maybe its the wd's you're suffering from!
Would it be possible for you to get your bloods checked to see if you're lacking in that particular hormone that you lose due to early menopause.
I am 25 and going through it due to this injection,but its confusing coz the symptoms of wd and menopause are basically the same!
Sorry i could'nt have been more help,but take sweets and patti's advice as far as getting your blood checked!! I'm also sorry you feel let down by the dc family,i'm sure they meant no harm but i understand your frustration in wanting to know what is going on with your body at the mo.
Believe me,i understand fully-we may have different circumstances but i feel the way you do with the effects you are having and they are truely horrible!
I hope you find the help you need soon and sorry for not answering earlier,just thought what i had to offer was'nt good enough an answer but anyway a reply is better than none at all!!
Take care my friend
5 Oct 2011
I did not mean to be demeaning or derogatory in anyway. I tried to answer the two questions you asked directly. When the word prescribed was used, it meant not that benadryl has to come from a doctor but prescribed as in what the bottle's directions prescribe. In the literature for benadryl it recommends using a spoon that is calibrated for measuring out the right amount, not using a table spoon from the kitchen, that is why I added that. It in no way was meant to be demeaning, only helpful since there seemed to be some question as to the quantity to take. As far as menopause, I answered the question directly without emotion involved.
I apologize if I offended you in anyway. I try my best to answer questions as sincerely as possible. The casual conversation that occurred after the answeres you received was just your DC family having some fun. It was not meant to divert attention away from your questions. Again, I apologize.
5 Oct 2011
Hello skins1970. I was the person that sought laurie out and invited her for a cuppa (java). They are not "bull shit chit chat" If you've a problem in regarding me, click on my avatar, or better yet, leave me a message here.leave . We all give freely, of our own time. Laurie as well as everyone of us, here, who almost on a daily basis, answers,various threads etc. And we often more than not put some time and effort into an answer before responding.If we have say a few minutes of light hearted humor, so bit it. Theres no malice in our conversations.The coffee talk had nothing to do whatsoever with your question.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am on a daily dose of methadone for drug rehab and I want to undergo gastric bypass surgery. I am afraid that when I tell the surgeon about my ...
2 answers • 26 Jan 2010
would the methadone pill show up in the urine test any different than the liquid methadone? Would you get a difference in the test than you normally ...
4 answers • 29 May 2010
1 answer • 25 May 2011
tablets i think they refer to. If i got a bottle of benadryl syrup would i need to take the whole bottle for it to work? Not that i would im just ...
3 answers • 4 Oct 2011
Benadryl Allergy & Cold - I am having an allergic reaction so I took benadryl. My question is can I?
... drink alcoholic beverages and be fine?
1 answer • 1 Nov 2014